Tag Archives: recall

Arthritis Supplement Super Arthgold Recalled

image Nano Well-being Health, Inc., has issued a voluntary recall for Super Arthgold (500 mg) . Super Arthgold is  a dietary supplement marketed for joint pain and arthritis. The U.S. Food and Drug Administration (FDA) has found that it contained undeclared drug ingredients, making it an unapproved new drug.

The ingredients that have been found in this supplement, but are not listed on the label are two prescription NSAIDs indomethacin, and diclofenac. The muscle relaxant chlorzoxazone was also found in these supplements.

According to a press release issued by the FDA:

“Use of this product containing undeclared drug ingredients has a reasonable probability of resulting in fatal adverse events in consumers and patients with underlying illnesses, including known allergy to the hidden ingredients, cardiac, gastrointestinal, hepatic [liver], and renal [kidney] conditions as well as patients who recently [have] undergone cardiac bypass graft surgery.”

Before taking any supplement it’s always a good idea to consult your physician. In this case, because the drugs were not listed on the label, there is risk of accidental overdose  or higher risk of adverse side effects for those already taking NSAIDs.

 

 

Expanded Tylenol Recall Includes Motrin, Benedryl and More

Friday January 15, 2010, Johnson & Johnson issued a massive recall of several of their over the counter drugs because of consumer complaints of a mold like smell that was associated with nausea, vomitting, stomach pain and diarrhea.  The recall includes some batches of Regular and Extra Strength Tylenol, Eight-Hour Tylenol Arthritis, Tylenol PM, Motrin, Motrin IB, Children’s Motrin, Benedryl, Rolaids, Simply Sleep and St. Joseph’s Aspirin. This is the second such recall in less than a month because of the sickening smell. The exact number of bottles recalled is not known, however the products were sold in the Americas, the United Arab Emirates and Fiji.  The products are in both caplet and geltab form.

According to the press release from US Food and Drug Administration and McNeil Consumer Healthcare:

“Based on this investigation, McNeil Consumer Healthcare has determined that the reported uncharacteristic smell is caused by the presence of trace amounts of a chemical called 2,4,6-tribromoanisole (TBA). This can result from the breakdown of a chemical that is sometimes applied to wood that is used to build wood pallets that transport and store product packaging materials. The health effects of this chemical have not been well studied but no serious events have been documented in the medical literature. ”

Consumers who purchased product from the lots included in this recall should stop using the product and contact McNeil Consumer Healthcare for instructions on a refund or replacement. For these instructions or information regarding how to return or dispose of the product, consumers should log on to the internet at www.mcneilproductrecall.com or call 1-888-222-6036 (Monday-Friday 8 a.m. to 10 p.m. Eastern Time, and Saturday-Sunday 9 a.m. to 5 p.m. Eastern Time). Consumers who have medical concerns or questions should contact their healthcare provider. Any adverse reactions may also be reported to the FDA’s MedWatch Program by fax at 1-800-FDA-0178, by mail at MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at www.fda.gov/medwatch.

For a complete listing of all the TYLENOL lots included in the recall click HERE.

For the complete listing of all the MOTRIN lots included int the recall click HERE.

For the complete listing of all the BENEDRYL lots included in the recall click HERE.

For the complete  listing of all the ROLAIDS lots included in the recall click HERE.

For the  complete  listing of alL the SIMPLY SLEEP lots included in this recall click HERE.

For the complete listing of all the ST. JOSEPH’S ASPIRIN lots included in this recall click HERE.

After researching for this post I checked my own medicine cabinet to find two of the recalled items.  One of which I have given to my children.  I would recommend that everyone check their own homes  for any of these products just to be safe.

Tylenol Arthritis Pain Caplets Recalled

As of December 18, 2009 all lots of Tylenol Arthritis Pain Caplets 100 count bottles with the red EZ Open Cap have been recalled. This recall has been expanded from an earlier recall of 5 lots of Tylenol Arthritis Pain Caplets in November, 2009. The caplets were recalled after consumer complaints that there was an unusual moldy, musty or mildew-like odor that was associated with nausea, vomiting, stomach pain and diarrhea. As a precautionary measure, all lots of Tylenol Arthritis Pain Caplets 100 with the red EZ OpenCap have been recalled.

Per the press release from the U.S. Food and Drug Administration (FDA) and McNeil Consumer Healthcare:


The recall is being expanded, as a precaution, to include all TYLENOL® Arthritis Pain Caplet 100 count bottles with the distinctive red EZ-OPEN CAP.

The uncharacteristic smell is caused by the presence of trace amounts of a chemical called  2,4,6-tribromoanisole. The source of 2,4,6-tribromoanisole is believed to be the breakdown of a chemical used to treat wooden pallets that transport and store packaging materials.The health effects of this compound have not been well studied, and to date all of the observed events reported to McNeil were temporary and non-serious. Consumers who purchased TYLENOL® Arthritis Pain Caplet 100 count bottles with the distinctive red EZ-OPEN CAP from the lots included in this recall should stop using the product and contact McNeil for instructions on a refund or replacement. For these instructions or information regarding how to return or dispose of the product, consumers should call       1-888-222-6036   1-888-222-6036   1-888-222-6036  (Monday-Friday 8 a.m. to 8 p.m. Eastern Time, and Saturday-Sunday 9 a.m. to 5 p.m. Eastern Time) or log on to the internet at www.tylenol.com. Consumers who have medical concerns or questions should contact their healthcare provider.  Any adverse reactions may also be reported to the FDA’s MedWatch Program by fax at 1-800-FDA-0178, by mail at MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at www.fda.gov/medwatch.

For a complete list of all lots of Tylenol Arthritis Pain Caplets 100 recalled click HERE

Blog Widget by LinkWithin